Alert archive / New Mexico / Flash Flood Watches in 2021
Flash Flood Watch 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Aug 30, 2021, 2:08 PM MDT for 14 counties in New Mexico. It took effect at Sep 1, 2021, 6:00 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 2:08 PM MDT (20:08 UTC)
- In effect from
- Sep 1, 2021, 6:00 AM MDT
- Expired
- Sep 1, 2021, 11:01 PM MDT
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Los Alamos County, NM, McKinley County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 45 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 400 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499 WGUS65 KABQ 302008 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 208 PM MDT Mon Aug 30 2021 NMZ205>209-241-311000- /O.NEW.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-San Agustin Plains and Adjacent Lowlands- 208 PM MDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has issued a * Flash Flood Watch for portions of central and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into southwest and west central New Mexico Wednesday. Showers and thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$
6 follow-up statements
652 WGUS65 KABQ 310949 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 349 AM MDT Tue Aug 31 2021 NMZ210-311800- /O.EXA.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tusas Mountains Including Chama- 349 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has expanded the * Flash Flood Watch to include a portion of north central New Mexico, including the following area, Tusas Mountains Including Chama. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into western and central New Mexico Wednesday and Wednesday evening. Batches of rain and embedded thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. * Heavy rainfall will be possible and could lead to excessive runoff that will create abrupt rises and fast flows in normally dry arroyos, washes and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NMZ205>209-241-311800- /O.CON.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-San Agustin Plains and Adjacent Lowlands- 349 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of central and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into southwest and west central New Mexico Wednesday. Batches of rain and embedded thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. * Heavy rainfall will be possible and could lead to excessive runoff that will create abrupt rises and fast flows in normally dry arroyos, washes and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ Shoemake
848 WGUS65 KABQ 311753 FFAABQ Flood Watch National Weather Service Albuquerque NM 1153 AM MDT Tue Aug 31 2021 NMZ205>210-241-010600- /O.CON.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-Tusas Mountains Including Chama-San Agustin Plains and Adjacent Lowlands- 1153 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of central, north central, and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In north central New Mexico, Tusas Mountains Including Chama. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into western and central New Mexico Wednesday and Wednesday evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. * Heavy rainfall will be possible and could lead to excessive runoff that will create abrupt rises and fast flows of water in normally dry arroyos, washes and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$
978 WGUS65 KABQ 312009 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 209 PM MDT Tue Aug 31 2021 NMZ211-011000- /O.EXA.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains- 209 PM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has expanded the * Flash Flood Watch to include a portion of north central New Mexico, including the following area, Jemez Mountains. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into western and central New Mexico Wednesday and Wednesday evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. * Heavy rainfall will be possible and could lead to excessive runoff that will create abrupt rises and fast flows of water in normally dry arroyos, washes and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NMZ205>210-241-011000- /O.CON.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-Tusas Mountains Including Chama-San Agustin Plains and Adjacent Lowlands- 209 PM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of central, north central, and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In north central New Mexico, Tusas Mountains Including Chama. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. * From Wednesday morning through Wednesday evening. * A plume of deep moisture will spread from Arizona into western and central New Mexico Wednesday and Wednesday evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected to develop and may track repeatedly over the watch area. Areas over and near steep terrain and recent wildfire burn scars will be especially vulnerable. * Heavy rainfall will be possible and could lead to excessive runoff that will create abrupt rises and fast flows of water in normally dry arroyos, washes and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ 11
397 WGUS65 KABQ 011005 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 405 AM MDT Wed Sep 1 2021 NMZ213>215-012215- /O.EXB.KABQ.FF.A.0024.210901T1800Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 405 AM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in Albuquerque has expanded the * Flash Flood Watch to include a portion of north central New Mexico, including the following areas, East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * From Noon MDT today through this evening. * A plume of deep moisture will cross from the west and southwest this afternoon and evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NMZ205>210-241-012215- /O.CON.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-Tusas Mountains Including Chama-San Agustin Plains and Adjacent Lowlands- 405 AM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central, north central, and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In north central New Mexico, Tusas Mountains Including Chama. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. * Through this evening. * And southwest this afternoon and evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ NMZ211-012215- /O.CON.KABQ.FF.A.0024.210901T1200Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains- 405 AM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of north central New Mexico, including the following area, Jemez Mountains. * Through this evening. * A plume of deep moisture will cross from the west and southwest this afternoon and evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 44
425 WGUS65 KABQ 012214 FFAABQ Flood Watch National Weather Service Albuquerque NM 414 PM MDT Wed Sep 1 2021 NMZ205>209-241-012315- /O.CAN.KABQ.FF.A.0024.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-San Agustin Plains and Adjacent Lowlands- 414 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central and west central New Mexico, including the following areas, in central New Mexico, San Agustin Plains and Adjacent Lowlands. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands, West Central Mountains and West Central Plateau. has been cancelled. The Flash Flood Watch is cancelled. Flash flooding is no longer a potential threat. $$ NMZ210-020600- /O.CON.KABQ.FF.A.0024.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tusas Mountains Including Chama- 414 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * A portion of north central New Mexico, including the following area, Tusas Mountains Including Chama. * Until Midnight MDT tonight. * A plume of deep moisture will cross from the west and southwest this evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ NMZ211-020600- /O.CON.KABQ.FF.A.0024.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jemez Mountains- 414 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * A portion of north central New Mexico, including the following area, Jemez Mountains. * Until Midnight MDT tonight. * A plume of deep moisture will cross from the west and southwest this afternoon and evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NMZ213>215-020600- /O.CON.KABQ.FF.A.0024.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 414 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * A portion of north central New Mexico, including the following areas, East Slopes Sangre de Cristo Mountains, Northern Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * Until Midnight MDT tonight. * A plume of deep moisture will cross from the west and southwest this afternoon and evening. Areas of rain and embedded thunderstorms with locally heavy rainfall are expected with the potential for storms to train repeatedly in succession over some locations. * The potential exists for flash flooding to develop. Areas of steep terrain and recent burn scars will be most susceptible to excessive rainfall and rapid runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 11
288 WGUS65 KABQ 020501 FFAABQ Flood Watch National Weather Service Albuquerque NM 1101 PM MDT Wed Sep 1 2021 NMZ210-211-213>215-020615- /O.CAN.KABQ.FF.A.0024.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tusas Mountains Including Chama-Jemez Mountains-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 1101 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of north central New Mexico, including the following areas, East Slopes Sangre de Cristo Mountains, Jemez Mountains, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains and Tusas Mountains Including Chama, has been cancelled. The Flash Flood Watch is cancelled. Flooding is no longer expected to pose a threat. $$ 44
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 11:26 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 30, 11:26 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1126 AM MDT Mon Aug 30 2021 .AVIATION... 18Z TAF CYCLE Low probability of thunderstorm impacts at KGUP, KSAF and KAEG/KABQ today. KLVS more likely to see thunderstorm impacts with potential for short-lived MVFR conditions. Strong/erratic wind gusts are expected in/near convection this afternoon/evening. Otherwise, VFR conditions prevail and are forecast to persist with mostly light winds. 11 && .PREV DISCUSSION...303 AM MDT Mon Aug 30 2021... .SYNOPSIS... Shower and thunderstorm activity early this morning over the central Rio Grande Valley should come to an end. Thunderstorm activity today should be more isolated to scattered in coverage and confined to the higher terrain of the Gila Forest and Sangre de Cristo Mountains. Tuesday looks like even less thunderstorm coverage, but moisture will be on the increase Wednesday. Tropical moisture coming up from the Gulf of California should support more widespread thunderstorm activity late Wednesday through Friday. This increase in thunderstorm activity will also cause a higher potential for flash flooding impacts across western and central New Mexico. && .DISCUSSION... SHORT TERM...(Monday through Tuesday)... Much of central NM has been worked over from nocturnal storms and copious amounts of debris clouds will likely linger through the morning and perhaps into the early afternoon, possibly stunting convective initiation in some areas later this afternoon. In addition, low stratus and patchy ground fog may also spread through the morning, mostly over east central zones where saturated soils are most widespread with high surface dewpoints. As for the large scale upper level features, high pressure aloft will be over northwestern NM today with dry air continuing to wrap into northern zones of the state. This will allow temperatures in these zones to climb a couple to a few degrees above late August climatology. A significant reduction in storm coverage is expected today compared to yesterday and last night, largely due to the absence of optimal upslope flow and surface boundaries. Still, southern and eastern zones will continue to retain higher PWATs of 1.0 to 1.25 inch today with the south central mountains being a favored area for storm development and even more-so over the southwestern peaks. Storm motion will remain sluggish today and generally toward the south or southwest. While locally heavy rainfall cannot be ruled out (especially over the southern zones), confidence is not high enough to warrant a Flash Flood Watch. On Tuesday, the upper high will shift slightly eastward over the northern parts of NM. Drier air in northern zones will continue to slowly eat into the moisture over the southern and eastern tiers of the state, leading to less storm coverage. While storms will still be slow-moving (drifting variably anticyclonic around the high) on Tuesday, the overall rainfall efficiency should lower some due to less favorable moisture profiles. Temperatures will run near to slightly above average with the largest departures in the northeastern zones. Attention will be shifting to deeper moisture garnering in the Sonoran desert and the Gulf of CA by late Tuesday. LONG TERM...(Wednesday through Sunday)... The trio of synoptic forecast models and ensembles continue their trends of an amplified pattern developing with an upper level ridge becoming more established over the southern Plains on Wednesday. As this ridge shifts in the southern plains and builds, deep south to southwest flow develops over western/central NM. This flow should be deep and extend down into the Gulf of California through Thursday. Nora, just off the Mexican coast of the E PAC, is now a depression as it has interacted with land too much and has weakened. It is this tropical moisture that will be tapped in the next few days and increase the threat for excessive rainfall. WPC has a slight risk of excessive rainfall for much of AZ on Tuesday and this even spreads east some on Wednesday. We suspect that at least a slight risk of excessive rainfall will be needed for much of western/central NM on Thursday into Friday. Models continue to show increasing moisture levels. Deterministic models show PWATs getting up to 1.2-1.4 inches Thursday/Friday over much of NM. Ensemble members and means also show this moisture to be pushing 99th percentiles during this same time so this kind of moisture will be anomalously high for this time of year. The forecast will continue to show higher thunderstorm chances and reality is that we will need to monitor for conditions needing flash flood watches. Flash flood impacts look to be an increasing probability due to this pattern. Over the weekend, the upper level ridge expands over the southern Plains and east towards the Miss river valley. This positioning keeps a monsoon like flow pattern over New Mexico and with higher than normal moisture levels it make sense to keep higher precip chances in the forecast along with near/below normal temperatures. Going into the Labor Day holiday, the upper ridge really becomes flat and lower 500mb heights remain over New Mexico. This bodes well for favoring a wetter pattern in the extended forecast with not much of an indication of drier air moving into New Mexico. If you really want to look into the crystal ball, then GFS and ECMWF offer the pattern changes necessary for a cold front to move into the state Sept 7-8. Just something to watch for in the far extended forecast. Overpeck && .FIRE WEATHER... After many areas within central NM observed wetting rainfall yesterday and last night, the areas most prone to observing a repeat will be the southwest mountains this afternoon where scattered to numerous slow-moving storms are expected. Elsewhere, most remaining areas will see considerably less coverage of wetting rainfall, and this trend will continue into Tuesday with even fewer storms as dry air continues to mix into the state from the north. In response to the drier air, temperatures will rise slightly above average in northern zones today and over much of central to northeastern NM on Tuesday. Afternoon humidity will be lowest in northwestern NM today, dropping to 15 to 25 percent with the low humidity expanding over much of northern NM on Tuesday. By Wednesday, a significant increase in tropical moisture is expected to enter AZ, eventually reaching far western NM late in the day. A deep and robust moisture plume will gradually overtake much of western and central NM into Thursday, eventually stretching into some northeastern zones by Friday. This moisture plume will bring a rapid increase in wetting rainfall potential with repeated rounds of storms expected for many locations, even on the northwest plateau and in other north central zones where the drought remains extreme. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 30, 2:58 AM MDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 258 AM MDT Mon Aug 30 2021 NMZ201>241-310900- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 258 AM MDT Mon Aug 30 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered storms are expected again across portions of the Gila Forest and Sangre de Cristo Mountains. Localized flash flooding may occur as a result of heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A surge of tropical moisture is expected Wednesday through Friday across the western half of New Mexico and then expanding northeast. Heavy rainfall leading to flash flooding will need to be monitored as a result. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 39
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:00 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Torrance | 3 hr |
| Aug 29, 6:07 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Aug 29, 6:22 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 113 min |
| Aug 29, 6:47 PM MDT | Areal Flood Advisory | ABQ | Mora, Taos | 3 hr |
| Aug 29, 10:17 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 118 min |
| Aug 29, 11:44 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 3 hr |
| Aug 30, 12:04 AM MDT | Areal Flood Advisory | ABQ | Valencia | 3 hr |
| Aug 30, 1:32 AM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 3 hr |
| Aug 30, 2:23 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Taos | 112 min |
| Aug 30, 3:29 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
Nearby
Flash Flood Watches in New Mexico, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.